TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
*x.Kathryn.x* Offline
beLIEve
Welcome me, I'm new!
*
 
*x.Kathryn.x*'s Avatar
 
Name: Kathryn
Gender: Female
Location: anywhere

Posts: 20
Join Date: July 9th 2010

Angry Stupid Meds... - July 13th 2010, 05:47 AM

I just don't know anymore. I've been taking prozac for a year now and it used to sort of make me feel better and then it just...stopped. I don't know if I should stop taking it, tell my doctor/aunt, or just keep taking it. I'm scared that I'll have to start taking different meds and I'll just end up like those really annoying people who are happy ALL THE TIME. I feel like it'll just extremely alter who I am and how I think if I start taking something else. I like my insight on things and I don't want some little blue pill changing it. But at the same time I just want the weight on my heart to go away! What do I do?!?!


How cruel is the golden rule?

I'm the kind of kid
that can't let anything go
but you wouldn't know a good thing
if it came up and slit your throat...

""How does that make you feel?" is the most annoying sentence in the English language."-myself


   
  (#2 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 31
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: Stupid Meds... - July 13th 2010, 06:14 AM

Perhaps talk to your doctor. Are you going through therapy as well? If not, starting such may help.


Dare to be Different, to be Weird, to be a Freak.
Overall, Dare to be yourself.

Stamp Out Prejudice Hatred and Intolerance Everywhere
The Sophie Lancaster Foundation



   
  (#3 (permalink)) Old
Whisperer Offline
Find yourself and be that
I've been here a while
********
 
Whisperer's Avatar
 
Name: Alessa
Age: 25
Gender: Female
Location: USA

Posts: 1,937
Blog Entries: 118
Join Date: May 17th 2009

Re: Stupid Meds... - July 13th 2010, 09:55 PM

Talk to your doctor. Changing medications on your own can be dangerous so talk to your doctor before changing anything. Second, meds are to help you. They shouldn't be enough to change your entire personality, just make you feel better. Sometimes your bodies become used to taking the medicine so the effects die down. That just means its time to try something new. Your doctor will know all about anti-deppresents and he/she will be able to tell you which ones would work better for you and what the side effects are. If you start taking a medicine and don't like the effects of it or it's not working, go back to your doctor and he'll try again! Medicine takes time to work in the body, different types and different amounts work for different people. Just be patient and you will find the right med that suits you and your body.


Whatever it is, chances are I've been there.
If I can make it out, you can too.
   
  (#4 (permalink)) Old
*Jen* Offline
keep smiling :-)
Outside, huh?
**********
 
*Jen*'s Avatar
 
Name: Jen
Age: 29
Gender: Female
Location: England

Posts: 3,668
Blog Entries: 211
Join Date: January 6th 2009

Re: Stupid Meds... - July 13th 2010, 10:39 PM

I agree with Alessa. I would never just stop taking the anti-depressants because you can get all sorts of withdrawal symptoms if you stop them suddenly. I once stopped taking my anti-depressants suddenly and I got really bad side effects. It was horrible and I felt ten times worse so I would strongly advise you to talk to your doctor because they will be able to help you and decide whether you should come off them or go on something else. It can take time to find the right medication that works for you. But once you do it will be worth it.
   
  (#5 (permalink)) Old
annalibelle Offline
Jane Doe
Not a n00b
**
 
annalibelle's Avatar
 
Name: Annabelle
Age: 23
Gender: Female
Location: Middle of Nowhere

Posts: 96
Join Date: July 12th 2010

Re: Stupid Meds... - July 14th 2010, 01:58 AM

Talk to your doctor, as people have said, withdrawl syptoms are really not fun. medication is supposed to make you back to your normal state, so if you are made annoyingly happy, your doctor would fix it right away anyways.


"Every mushroom cloud has a silver lining"- Owl City
   
  (#6 (permalink)) Old
ocean*girl Offline
Member
Not a n00b
**
 
ocean*girl's Avatar
 
Name: Eve Elizabeth
Age: 23
Gender: Female
Location: Alaegasia

Posts: 62
Join Date: June 11th 2010

Re: Stupid Meds... - July 15th 2010, 12:27 AM

I talked to my mom, who uses prozac. She said the dosage may need to be adjusted, and to talk to your dr. The dr. should be able to come up with the proper amount that won't make you insanely hyper but WILL make you feel better.
   
  (#7 (permalink)) Old
Pandamonium Offline
Member
I've been here a while
********
 
Pandamonium's Avatar
 
Name: Steph
Gender: Female
Location: US

Posts: 1,613
Blog Entries: 4
Join Date: January 5th 2009

Re: Stupid Meds... - July 15th 2010, 12:53 AM

It is not uncommon at all for a anti-depressant to work and then suddenly stop working. Anti-depressants are hard drugs to get worked out right and it'll probably take a few different tries to get it sorted. I would also recommend trying therapy along with medication since that is often the best combination for battling depression or anything else.

Finding a balance from medication and therapy will not entirely change who you are, your natural insight and personality will still exist. With or without medication, this part of you will always change a little bit over time.
  Send a message via MSN to Pandamonium  
  (#8 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,952
Blog Entries: 1796
Join Date: January 18th 2009

Re: Stupid Meds... - July 15th 2010, 02:04 AM

Hey there,

Just because the medicine quit working does not necessarily mean that you will have to change it. The reason it stopped working may be as simple as the doctor needs to up your dosage. I know that most doctors try to start people out slow on the dosage and when their patient or they themselves see a decent change they keep the dosage where it is at. However, your body might have grown accustomed to the dosage and you might now need to up it a bit. The only way you are going to be able to figure all this out is if you talk to your doctor.

I know that might be scary to do but in the end your doctor probably has your best interest at heart and will do what is best for you. Also, most doctors don't like to change their patients medicines too often. Your doctor will probably try his/her hardest to keep you on prozac unless he/she really believes that it is no longer useful for you.

I also agree with the recommendation of therapy. Not only will it give you someone to talk to about your issues it will also give you another person who will be able to monitor how well the medication is working. Therapists, of course, can't give you medicine but most therapists who have patients on medicine will monitor the patients mood and then report it to the psychiatrist. This helps because it means you have even more people looking out for your well being.

Please hang in there and do not be afraid to reach out to your doctors. Professional help is only as good as the information they have. So the more information you give them the better able they will be to help you.

Jenna


|Lead Moderator|Newsletter Officer|
   
  (#9 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 30
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: Stupid Meds... - July 15th 2010, 05:14 AM

Definitely talk to your Dr./Psych. I was on SSRI's for half a year and became one of those people -- I would get happy about stupid shit, became equally happy about work and "fun" things, had delusions/anxieties, and occasionally became so angry that I thought about killing people. I've since dropped the Prozac and started on Wellbutrin + Lamotrigine, and it's made a huge difference (for the better). I had no withdrawal symptoms, which isn't to say you won't.



The neon burns a hole in the night, and the Freon burns a hole in the sky.
You can find my kind living right on the fault line, eyes on the seaside, lives on the B-side, kites on the power lines.
   
Closed Thread

Bookmarks

Tags
meds, stupid

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.